MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G52278
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: customer name and address = (b)(6).E3: occupation = quality assurance.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an angioplasty procedure, an advance 35 lp low profile balloon catheter ruptured and separated.The balloon reportedly ruptured after inflation "even respecting the pressure limit, after flare inside the stent." the balloon and catheter tip then separated in the patient.A section of the device did not remain inside the patient¿s body.Additional information has been requested.
 
Event or Problem Description
Additional information received on 13nov2024.The lesion, reportedly at the kidney, was not occluded and the patient's anatomy was not stenosed, tortuous, or calcified.A cook sheath was used during the procedure.The balloon was inflated one time to eight atmospheres with an inflation device and ruptured circumferentially.The device separated into two sections.The balloon was not able to return to ambient pressure.Part of the balloon was removed, with the second part removed via an "indy side catheter".Blood was noted in the inflation device.Per the reporter, the balloon was not used to deliver a stent; however, it was inflated inside another manufacturer's stent.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Additional information: b5, d10.Corrected information: h6 (annex e and f).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during an angioplasty procedure, an advance 35 lp low profile balloon catheter ruptured and separated.The balloon reportedly ruptured after inflation "even respecting the pressure limit, after flare inside the stent." the balloon and catheter tip then separated in the patient.A section of the device did not remain inside the patient¿s body.Additional information received 13nov2024.The lesion, reportedly at the kidney, was not occluded and the patient's anatomy was not stenosed, tortuous, or calcified.A cook sheath was used during the procedure.The balloon was inflated one time to eight atmospheres with an inflation device and ruptured circumferentially.The device separated into two sections.The balloon was not able to return to ambient pressure.Part of the balloon was removed, with the second part removed via an "indy side catheter".Blood was noted in the inflation device.Per the reporter, the balloon was not used to deliver a stent; however, it was inflated inside another manufacturer's stent.The patient did not require any additional procedures or experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.The complaint device was not returned to cook for investigation; however, photos were provided by the customer, showing that the balloon ruptured circumferentially at the midpoint, and the catheter tip separated near the proximal balloon bond.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿if resistance is met while advancing the balloon dilatation catheter, determine the cause and proceed with caution.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and ifu suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that procedural issues likely contributed to this event.It is likely that the balloon ruptured and became caught on the stent, leading to separation of the distal tip as the device was removed from the patient.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20570737
Report Number1820334-2024-01430
Device Sequence Number8827560
Product Code DQY
UDI-Device Identifier10827002522784
UDI-Public(01)10827002522784(17)260831(10)CINC005004
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberG52278
Device Catalogue NumberPTA5-35-135-8-2.0
Device Lot NumberCINC005004
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer11/13/2024
03/25/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date11/26/2024
04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENTLY STENT BEGRAFT; COOK HIGH FLEX ANSEL SHEATH 8 X 70
Patient Age68 YR
Patient SexMale